MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE FORESIGHT MODULE; OXIMETER, TISSUE SATURATION

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE FORESIGHT MODULE; OXIMETER, TISSUE SATURATION
Model Number HEMFSM10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: mud- oximeter, tissue saturation.Dqk- computer, diagnostic, programmable.Dqe- catheter, oximeter, fiber-optic.Qaq- adjunctive predictive cardiovascular indicator.Dxn- system, measurement, blood-pressure, non-invasive.Dsb- plethysmograph, impedance.Qms- adjunctive open loop fluid therapy recommender.Fll- thermometer, electronic, clinical.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the foresight module, it was displaying sto2 values that were higher than expected.The clinician changed sensors, the cable, and sensor placement but was unable to resolve the issue.A new module was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
One fore-sight elite module was returned for evaluation.When the module was connected to a known working hemosphere system it gave expected and steady sto2 readings.Moving and bending the cables did not cause any faults or changes in the readings.Monitored sto2 simulators for over 2 hours without any variation of the readings.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The report of inaccurate values could not be confirmed, therefore a root cause could not be established.Based on the available information and previous evaluations, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.

Brand Name
HEMOSPHERE FORESIGHT MODULE
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key22136577
Report Number2015691-2025-04386
Device Sequence Number7445423
Product Code MUD
UDI-Device Identifier00690103208573
UDI-Public(01)00690103208573(17)270628(11)220629
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEMFSM10
Device Lot Number21107272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown